Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 7, NWS Key West, FL

January 30, 2015

NWS Key West, FL issued this small craft advisory at Jan 30, 2015, 10:17 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2015, 10:17 PM EST (03:17 UTC)
Expired
Jan 31, 2015, 4:17 AM EST
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WHUS72 KKEY 310317
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1017 PM EST FRI JAN 30 2015

GMZ031>035-042>044-052>055-072>075-311000-
/O.NEW.KKEY.SC.Y.0007.150131T0317Z-150131T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1017 PM EST FRI JAN 30 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL THE NEAR AND OFFSHORE WATERS SURROUNDING THE FLORIDA
KEYS...INCLUDING THE FLORIDA STRAITS...HAWK CHANNEL...AND FLORIDA
BAY.

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS WILL INCREASE TO AROUND
  20 KNOTS AND GUSTY LATE IN THE OVERNIGHT PERIOD. SEAS WILL BUILD TO
  AS HIGHS AS 7 FEET IN THE STRAITS AND THE OUTER WATERS FROM
  MAINLAND MONROE AND IN AND AROUND THE DRY TORTUGAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
083 
WHUS72 KKEY 310917
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
417 AM EST SAT JAN 31 2015

GMZ031>035-042>044-052>055-072>075-311030-
/O.CAN.KKEY.SC.Y.0007.000000T0000Z-150131T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
417 AM EST SAT JAN 31 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR ALL KEYS COASTAL WATERS. BE
THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION TODAY DUE
TO SUSTAINED SURFACE WINDS OF 15 TO 20 KNOTS. 

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 10:14 PM EST, 3 minutes earlier.

Area forecast discussion, Jan 30, 10:14 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1014 PM EST FRI JAN 30 2015

.DISCUSSION...
SKIES ARE MOSTLY CLEAR AT THIS HOUR WITH THIN CI REMAINING NORTH OF
THE KEYS. WINDS ARE OSCILLATING IN SPEED LOCALLY...BUT UPSTREAM
ACROSS THE NEARSHORE WATERS ADJACENT TO THE PENINSULA WE SEE FRESH
TO OCCASIONALLY STRONG BREEZES SLIDING SOUTHWARD. TEMPERATURES ARE
CURRENTLY IN THE MID 60S ALONG THE ISLAND CHAIN.

THE LATE EVENING LOCAL SOUNDING SHOWS THE NORTHERLY WINDS HAVE
DEEPENED THROUGH AT LEAST 10000 FEET AND ACCELERATED THROUGH MUCH OF
THAT DEPTH OVER THE PAST 12 HOURS. THE FRONT ACROSS THE PENINSULA IS
EXPECTED TO PASS THROUGH THE KEYS AND SURROUNDING WATERS LATER IN THE
OVERNIGHT PERIOD. WE ARE NOT EXPECTING MUCH...IF ANYTHING...IN THE
WAY OF PRECIPITATION AS THIS PASSES THROUGH. IN FACT...NOT A
SIGNIFICANT THERMAL MODIFICATION OF THE AIRMASS IS EXPECTED LOCALLY.
WE DO EXPECT NORTH/NORTHEAST WINDS TO ACCELERATE ALL THE WAY TO THE
SURFACE LATER IN THE OVERNIGHT PERIOD. THE AFTERNOON ZONE FORECAST
HAS THE EXPECTED CONDITIONS COVERED WELL. NO UPDATE IS PLANNED AT
THIS TIME.

&&

.MARINE...
WIND SPEEDS SHOULD DAMPEN AND AMPLIFY OVER THE NEXT COUPLE OF HOURS
AHEAD OF A DRY FRONTAL PASSAGE...EXPECTED TO OCCUR LATER IN THE
OVERNIGHT PERIOD. MAY BE ADVERTISING CONDITIONS A BIT QUICKLY AND
POSSIBLY ERRING ON THE SIDE OF CAUTION...BUT PREFERRED TO RAISE A
SMALL CRAFT ADVISORY HEADLINE FOR ALL WATERS SURROUNDING THE FLORIDA
KEYS AS WINDS ACCELERATE FROM THE NORTH/NORTHEAST LATE IN THE
OVERNIGHT PERIOD. THIS DECISION WAS HEAVILY BASED ON THE DEPICTION OF
THE HRRR SOLUTIONS OVER THE PAST FEW HOURS. AGAIN...CONDITIONS MAY BE
CLOSER TO SUNRISE...BUT THE CONFIDENCE HAS INCREASED THROUGH THE LATE
EVENING. FRESH TO OCCASIONALLY STRONG BREEZES WILL TURN MORE TO THE
EAST THROUGH THE DAY SATURDAY. SO...RECREATIONAL BOATING CONDITIONS
WILL CERTAINLY NOT BE IDEAL ON ANY OF THE WATERS SURROUNDING THE
FLORIDA KEYS AT LEAST THROUGH THE FIRST HALF OF THIS WEEKEND.

&&

.AVIATION...
...31/00Z TAF ISSUANCE...TWO SIGNIFICANT WIND CHANGES ARE EXPECTED
THROUGH EARLY SATURDAY. THE FIRST WILL BE A MODERATE INCREASE IN
NORTHEAST WINDS AROUND DAYBREAK AS A RESULT OF A DRY FRONTAL
BOUNDARY PASSING THE KEYS. THE SECOND WILL BE A RESULT OF A BUILDING
HIGH ACROSS SOUTH FLORIDA...AND WILL BRING MORE GUSTY EASTERLY WINDS
ACROSS THE ISLAND CHAIN AFTER MID MORNING AND PERSISTING THROUGH THE
REMAINDER OF THE PERIOD. OTHER THAN WIND SHIFTS...NO SIGNIFICANT
CHANGES IN FLIGHT CONDITIONS ARE EXPECTED...AS VFR SHOULD PREVAIL
THROUGH THE PERIOD.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ031>035-042>044-052>055-072>075.

&&

PUBLIC/MARINE.........04
AVIATION/NOWCASTS.....MSB
DATA COLLECTION.......VICKERY

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 30, 5:01 AM EST, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
501 AM EST FRI JAN 30 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-311100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
501 AM EST FRI JAN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED SATURDAY AND SATURDAY NIGHT
FOR THE WATERS INSIDE HAWK CHANNEL...THE OFFSHORE GULF WATERS 20 TO
60 NM WEST OF MAINLAND MONROE...AND THE FLORIDA STRAITS OUT 60 NM
FROM THE REEF FROM OCEAN REEF TO 29 NM WEST OF THE DRY TORTUGAS.
NORTHEAST TO EAST WINDS WILL BE NEAR 20 KNOTS ACROSS THESE WATERS SATURDAY
MORNING WILL BECOME EAST BY SATURDAY NIGHT. SEAS OF UP TO SEVEN FEET
WILL BE LIKELY ACROSS THE GULF STREAM SATURDAY AND SATURDAY NIGHT. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FROM SUNDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FUTTERMAN

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 2:47 PM ESTSmall Craft AdvisoryKEY36 hr

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.